View Full Version : so confused

07-28-2013, 11:20 AM
let me preface this by saying I don't know shit about medicine, I'm just a guy, like many of you, trying to familiarize myself with what I need to know in order to take care of my health, and hair.

there's one thing throwing me off, though, and that is this seemingly unmistakable trend: why is it that there seems to be two main groups of responders to finasteride? one characterized by high T, the other with low.

my brother, for instance, showed signs of higher T while taking .625mg fin every day: no changes to his hair as far as he could tell, improved sex drive, easier time building muscle, varying degrees of acne, etc.

myself, on the other hand, noticed the following with .3mg every third day: scalp/hair health improved immediately, decreased libido, a little bit of an edge being taken off (more even-keeled emotionally, things didn't affect me as much, for better and worse), no changes to body mass and, the strangest thing, absolutely amazing skin. I hear people say they got acne on finasteride, and I wonder if thats how people who suffer 0 sexual side effects feel when they hear about long-term impotence. when on fin, my skin had improved so damn much, it wasn't oily, I'm usually a habitual itcher and that was nonexistant, literally 0 acne, whereas I'd get one or two a week pre-fin. it just looked so freakin' smooth looking at my pictures while on fin, and since being off for about a month now, in addition to return of heaps of morning wood, the acne came back.

is it really just an issue of balancing hormone ratios, even when we know people who suffer sides still suffer sides despite their efforts to combat estrogen?

Dr. Glenn Charles
07-28-2013, 07:52 PM
Yes, a very difficult balancing act. I have yet to see any perfect formula.